Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 46, NWS Pueblo, CO

November 24, 2010Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this red flag warning at Nov 24, 2010, 3:51 AM MST for Baca County, Las Animas County, Colorado. It took effect at Nov 24, 2010, 4:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2010, 3:51 AM MST (10:51 UTC)
In effect from
Nov 24, 2010, 4:00 AM MST
Expired
Nov 24, 2010, 3:29 PM MST
In force
11 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 149 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3658 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WWUS85 KPUB 241051
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
351 AM MST WED NOV 24 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 230...233
AND 237...WHICH INCLUDES LAS ANIMAS AND BACA COUNTIES...THROUGH 4 PM
TODAY...FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING.
WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND
40 MPH ARE EXPECTED TO CONTINUE ACROSS LAS ANIMAS COUNTY AND 
SPREAD ACROSS BACA COUNTY THROUGH THE LATE MORNING AND EARLY
AFTERNOON. A COLD FRONT WILL MOVE ACROSS THE EASTERN PLAINS
THROUGH THE LATE AFTERNOON WITH WINDS SHIFTING TO THE NORTH AND
REMAINING GUSTY THROUGH THE EARLY EVENING. THE WINDS...COMBINED
WITH LOW RELATIVE HUMIDITY VALUES OF AT OR BELOW 15 PERCENT AND
DRY FUELS...WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. ERRATIC
FIRE BEHAVIOR CAN BE EXPECTED WITH ANY FIRE STARTS THROUGH THE
AFTERNOON.

COZ230-233-237-242300-
/O.NEW.KPUB.FW.W.0046.101124T1100Z-101124T2300Z/
WESTERN LAS ANIMAS COUNTY-EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
351 AM MST WED NOV 24 2010

...RED FLAG WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 230...233 AND
237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 230...233 AND 237...THIS
  INCLUDES LAS ANIMAS AND BACA COUNTIES.

* WIND...WEST TO SOUTHWEST WINDS OF 20 TO 40 MPH CAN BE EXPECTED
  INTO THE AFTERNOON. WINDS WILL SHIFT TO THE NORTH AND REMAIN GUSTY
  BEHIND A COLD FRONT MOVING ACROSS THE AREA THROUGH THE LATE
  AFTERNOON.

* HUMIDITY...AT OR BELOW 15 PERCENT THROUGH THE AFTERNOON.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND 
  RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE THROUGH THE REST 
  OF THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
123 
WWUS85 KPUB 242229
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
329 PM MST WED NOV 24 2010

...THE RED FLAG WARNING HAS BEEN CANCELLED...

.HUMIDITY VALUES WILL CLIMB ABOVE 15 PERCENT OVER SOUTHEASTERN
COLORADO LATE THIS AFTERNOON AND EVENING AS A COOLER AND MOISTER
AIR MASS SPREADS OVER THE AREA.

COZ230-233-237-242330-
/O.CAN.KPUB.FW.W.0046.000000T0000Z-101124T2300Z/
WESTERN LAS ANIMAS COUNTY-EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
329 PM MST WED NOV 24 2010

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 230...233 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

WINDS WILL REMAIN STRONG THIS EVENING BEHIND A COLD FRONT SWEEPING
THROUGH THE AREA...THOUGH RELATIVE HUMIDITY VALUES WILL CLIMB ABOVE
15 PERCENT AS A COOLER AND MOISTER AIR MASS SPREADS SOUTH THROUGH
THE AREA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 23, 9:34 PM MST, 6 hours 17 minutes earlier.

Area forecast discussion, Nov 23, 9:34 PM MST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
934 PM MST TUE NOV 23 2010

.UPDATE...
UPDATED HIGH WIND WATCH TO TAKE THE PEAKS OF THE SANGRES AND WET
MOUNTAINS ABOVE 10-11KFT UP TO A HIGH WIND WARNING. 00Z NAM12 AND
LOCAL 4KM WRF RUN STILL ADVERTISE QUITE A BIT OF FORWARD SHEAR AND
LACK MUCH OF A MOUNTAIN TOP STABLE LAYER TO GET GOOD MOUNTAIN WAVE
DYNAMICS GOING. HAVE BEEN WATCHING OBSERVATIONS CLOSELY OVER THE
PAST SEVERAL HOURS...AND HIGHEST GUSTS HAVE MAINTAINED IN THE
35-45 MPH RANGE. ACCORDING NAM AND WRF CROSS-SECTIONS...SHOULD
ALREADY BE SEEING SOME 60+ KT GUSTS MAKING THEIR WAY DOWN THE
EASTERN SLOPES INTO THE SOUTHERN I-25 CORRIDOR. STILL COULD SEE SOME
GAP FLOWS AFFECT THE I-25 CORRIDOR FROM COLORADO CITY SOUTHWARD TO
WALSENBURG...WITH PEAK TIME RIGHT AROUND 09Z. BUT FOR NOW...THINK
GUSTS WILL STAY BELOW HIGH WIND CRITERIA. UPPER JET IS ALREADY
STARTING TO ADVANCE ACROSS WESTERN AND CENTRAL CO...SO HIGHER
PEAKS WILL CERTAINLY SEE SUSTAINED WINDS IN THE 40-55 MPH
RANGE...WITH GUSTS IN EXCESS OF 75 MPH...SO WILL TAKE THE HIGHER
ELEVATIONS OF THE WATCH AREA TO A WARNING. OTHERWISE...REST OF
HIGHLIGHTS LOOK ON TRACK SO NO CHANGES MADE.

&&

.PREV DISCUSSION... /ISSUED 222 PM MST TUE NOV 23 2010/

SHORT TERM...
(TONIGHT AND WEDNESDAY)

CURRENTLY...MOSTLY CLEAR CONDITIONS ARE BEING SEEN THIS AFTERNOON
AHEAD OF THE NEXT STORM SYSTEM WHICH WILL BEGIN TO IMPACT THE
REGION TONIGHT. THE UPPER STORM SYSTEM CURRENTLY OVER NORTHERN
IDAHO IS FORECAST TO DROP SOUTH AND TRACK ACROSS WYOMING AND INTO
THE DAKOTAS TONIGHT INTO TOMORROW. MOST MODELS CONTINUE TO BE IN
AGREEMENT AS FAR AS TIMING OF PRECIPITATION ONSET AND WINDS WITH
THE OUTLIER CONTINUING TO BE THE NAM WHICH IS A BIT SLOWER THAN
THE REST OF THE OPERATIONAL RUNS. MODELS DEVELOP SNOW ALONG THE
CONTINENTAL DIVIDE OF THE CENTRAL MOUNTAINS BETWEEN 03 AND 06Z
THIS EVENING AND INCREASE RAPIDLY TO THE SOUTH ALONG THE
CONTINENTAL DIVIDE INTO THE SAN JUANS AFTER 06Z. SNOW WILL LIKELY
BE HEAVY AT TIMES HEADING INTO TOMORROW MORNING...ESPECIALLY OVER
THE CENTRAL MOUNTAINS WHERE MORE FAVORABLE OROGRAPHIC FLOW WILL BE LOCATED.
MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH WEDNESDAY MORNING BEFORE
STARTING TO DECREASE IN COVERAGE AND INTENSITY WEDNESDAY AFTERNOON.
MOISTURE IS NOT ALL THAT IMPRESSIVE WITH THIS STORM BUT THE VERY
COLD AIR ALOFT WILL HELP SQUEEZE OUT SEVERAL INCHES OF POWDER
BEFORE ALL IS SAID AND DONE. MOST LOCATES WILL SEE 4 TO 8 INCHES
OF NEW SNOWFALL FROM TONIGHT HEADING INTO WEDNESDAY EVENING.

THE OTHER MAIN CONCERN WITH THIS STORM SYSTEM CONTINUES TO BE THE
WINDS.  MODELS STILL BRINGING IN 500 MB FLOW NEAR 100 KTS WITH 700
MB FLOW NEAR 60 KTS.  HIGH MOUNTAIN ELEVATIONS WILL LIKELY SEE A
PERIOD OF VERY STRONG WINDS FROM 06Z TONIGHT THROUGH AROUND 18Z
TOMORROW.  GUSTS IN THE HIGHER ELEVATIONS WILL LIKELY EXCEED 75 KTS
AT TIMES PRODUCING BLIZZARD CONDITIONS ALONG THE CONTINENTAL
DIVIDE.  BLOWING SNOW CAUSED BY THESE STRONG WINDS WILL LIKELY
PRODUCE VISIBILITIES BELOW 1/4SM FOR SEVERAL HOURS CAUSING
HAZARDOUS DRIVING CONDITIONS. TRAVEL IS NOT ENCOURAGED FROM LATE
TONIGHT INTO TOMORROW AFTERNOON FOR THE MOUNTAIN PASSES OF THE SAN
JUAN RANGE...AND CENTRAL MOUNTAINS. STRONG WINDS ARE FORECAST TO
IMPACT LOCATIONS WEST OF I-25 AS WELL LATE TONIGHT INTO TOMORROW
AFTERNOON. LOCAL WRF MODEL IS INDICATING THE POTENTIAL FOR
DOWNSLOPE OFF THE SANGRE DE CRISTO RANGE DURING THE MORNING HOURS
WITH 75 KT WINDS DUCTING TO THE SURFACE. RIDGE TOPS OF THE SANGRE
DE CRISTO AND WET MOUNTAINS WILL LIKELY SEE GUSTS ABOVE 75 KTS AS
THE UPPER JET MOVES OVERHEAD. LOCATIONS OVER THE WET MOUNTAIN
VALLEY ALONG WITH THE UPPER HUERFANO RIVER VALLEY AND AREAS WEST
OF I-25 WILL LIKELY SEE WINDS GUSTING TO NEAR 60 KTS DURING THE
LATE MORNING. ISSUING A HIGH WIND WATCH FOR THESE LOCATIONS FROM
LATE TONIGHT INTO TOMORROW AFTERNOON. LOCATIONS FURTHER NORTH OVER
EL PASO AND TELLER COUNTIES WILL SEE BREEZY CONDITIONS BUT SHOULD
REMAIN BELOW HIGH WIND CRITERIA WITH MODELS NOT INDICATING
DOWNSLOPE. WITH WINDY CONDITIONS EXPECTED THERE IS ALSO A
HEIGHTENED FIRE WEATHER CONCERN FOR THE SERN PLAINS WHERE THE
FUELS ARE CRITICAL. THE WINDS WILL MEET RED FLAG CRITERIA...BUT AT
THIS TIME...IT LOOKS LIKE THE RH VALUES WILL NOT...OR IF THEY WERE
TO GO A LITTLE BELOW 15 PERCENT IT WOULD NOT BE FOR A LONG ENOUGH
PERIOD. THUS WL NOT ISSUE A FIRE WEATHER HIGHLIGHT AT THIS TIME.

TEMPERATURES OVERNIGHT WILL BE TRICKY AS WINDS WILL HELP KEEP
TEMPERATURES IN CHECK FOR MOST LOCATIONS.  AREAS ALONG THE LEE
SLOPES WHERE DOWNSLOPE DEVELOPS OVERNIGHT WILL LIKELY WARM TOWARDS
MORNING WITH 40S POSSIBLE. AREAS THAT DECOUPLE OVERNIGHT...ESPECIALLY
NORTH OF HIGHWAY 50 WILL LIKELY FALL INTO THE 20S. AFTERNOON HIGHS
WILL WARM QUICKLY INTO THE 40S TO 50S FOR THE PLAINS BEFORE A COLD
FRONT DROPS SOUTH BY MID AFTERNOON. TEMPERATURES WILL DROP QUICKLY
BEHIND THE FRONT INTO THE 20S TO 30S HEADING INTO THE EVENING
HOURS AS THE FRONT MOVES SOUTH ACROSS THE PLAINS. 88

LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

WED NIGHT AN UPR LOW WL MOVE FROM THE WRN DAKOTAS...EASTWARD INTO
NRN MN. THE UPR TROF ASSOCIATED AND JET ASSOCIATED WITH THIS
SYSTEM WL MOVE ACRS THE CWA THRU THE NIGHT AND WL EXIT ERN CO
DURING THE DAY THU. BY LATE NIGHT WED AS THE UPR JET MOVES E...THE
SNOW ALONG THE CONTDVD WL DECREASE...AS WILL THE WINDS. WE COULD
SEE BLIZZARD CONDITIONS END A LITTLE SOONER THAN CURRENTLY
FORECAST...BUT WL NOT MAKE ANY ADJUSTMENTS TO THE BLIZZARD WARNING
AT THIS TIME. MODELS ARE SHOWING A GOOD CHANCE FOR SOME SNOW ACRS
THE SANGRE DE CRISTO MTS WED EVENING AND WL SO WL BUMP UP POPS IN
THIS AREA AND ADD SOME LIGHT ACCUMULATIONS OF SNOW. COLD FRONT
MOVES THRU THE SERN PLAINS WED EVENING AS WELL...BRINGING EASTERLY
SFC WINDS AND POSSIBLY SOME LIGHT SNOW SHOWERS...ALTHOUGH CHANCES
FOR MEASURABLE PCPN LOOK QUITE SMALL SO WL LEAVE THEM OUT OF THE
FORECAST FOR NOW.

IN THE WAKE OF THAT FRONT...TEMPS WL BE BELOW NORMAL...BOTH THE
LOWS THU MORNING AND THE HIGHS ON THU. LOOKS LIKE HIGHS ON
THANKSGIVING DAY WILL GENERALLY BE IN THE 20S AND 30S OVR THE HIGH
VALLEYS AND THE SOUTHEAST PLAINS. DRY AIR WL ALSO MOVE OVR THE
FORECAST AREA FOR THU AND THEREFORE NO PCPN IS EXPECTED.

AN UPR RIDGE WL THEN BUILD OVR THE AREA FOR FRI...WITH DRY WEATHER
AND WARMER TEMPS...ALTHOUGH LOW TEMPS THU NIGHT/FRI MORNING WL
STILL BE QUITE COOL...THE HIGHS ON FRIDAY WL BE CLOSE TO NORMAL.
ON SAT A NEW UPR TROF WL MOVE ONTO THE WEST COAST WHICH WL PUSH
THE UPR RIDGE EAST OF THE AREA. SAT WL BE ANOTHER DRY DAY WITH
TEMPS WARMING TO ABOVE NORMAL.

BY SUN MORNING THAT NEW UPR TROF WL MOVE INTO THE GREAT BASIN AND
WL THEN MOVE ACRS CO THRU THE DAY. AT THIS TIME IT LOOKS LIKE PCPN
ON SUN AND SUN EVENING WL BE CONFINED TO THE WESTERN MTS INCLUDING
THE CONTDVD...BUT WL THEN SPREAD EASTWARD AS THE TROF MOVES EAST.
THERE ARE MODEL DIFFERENCES THAT DEVELOP...WITH THE GFS TAKING A
CLOSED UPR LOW INTO SWRN MN BY 12Z MON...WITH THE ECMWF SHOWING IT
OVR SERN CO. THE ECMWF HAS PCPN DEVELOPING ON THE SERN
PLAINS...WHILE THE GFS KEEPS THAT AREA DRY. MODERATE N TO NW FLOW
IS EXPECTED OVR THE AREA MON NIGHT THRU TUE...WITH A CHANCE FOR
SOME LIGHT SNOW ACRS THE FORECAST AREA MON NIGHT...AND LIKELY DRY
ACRS THE AREA ON TUE AND MUCH COLDER.

AVIATION...

VFR AT ALL TAF SITES THROUGH TONIGHT.  SOUTHERLY WINDS WILL PICK UP
AT ALL TERMINALS THIS AFTERNOON WITH GUSTS IN THE 20-25 KT RANGE
EXPECTED HEADING INTO THE EVENING.  WINDS WILL DECREASE THIS EVENING
BEFORE ONCE INCREASING IN INTENSITY AFTER 06Z.  AN UPPER LEVEL STORM
SYSTEM WILL PRODUCE BLIZZARD CONDITIONS FOR THE CONTINENTAL DIVIDE
OVERNIGHT INTO TOMORROW.  A FEW FLURRIES MAY MOVE OVER KALS TOMORROW
AFTERNOON WITH LITTLE IMPACT.  WINDS WILL CONTINUE TO INCREASE
TOMORROW MORNING WITH GUSTS APPROACHING 40 TO 50 KTS HEADING INTO
THE AFTERNOON.  88

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WARNING UNTIL 5 PM MST WEDNESDAY FOR COZ066-068.

BLIZZARD WARNING UNTIL 8 PM MST WEDNESDAY FOR COZ058-060.

HIGH WIND WARNING UNTIL 2 PM MST WEDNESDAY FOR COZ073-075-080.

&&

31/77
Hazardous weather outlook, Nov 23, 10:20 PM MST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1020 PM MST TUE NOV 23 2010

COZ058>089-093>099-250530-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1020 PM MST TUE NOV 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ANOTHER POWERFUL STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN
AND INTO NORTHERN COLORADO LATER TONIGHT...LEADING TO MODERATE TO
HEAVY SNOWFALL AND STRONG WEST TO SOUTHWEST WINDS ACROSS THE
SOUTHWEST AND CENTRAL MOUNTAINS TONIGHT. SNOW ACCUMULATIONS OF 1
TO 4 INCHES WILL BE POSSIBLE ACROSS THE EASTERN SAN JUAN AND LA
GARITA MOUNTAINS ABOVE 10000 FEET...AS WELL AS THE EASTERN SAWATCH
AND WESTERN MOSQUITO RANGES ABOVE 11000 FEET THROUGH EARLY
WEDNESDAY MORNING. THE SNOWFALL...DRIVEN BY STRONG WEST TO
SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 70 MPH AT
TIMES...WILL LEAD TO BLIZZARD CONDITIONS ACROSS THE MOUNTAIN
PASSES AND OVER EXPOSED RIDGES...WITH ROAD CLOSURES POSSIBLE AS
VISIBILITIES DROP TO NEAR ZERO IN BLOWING AND DRIFTING SNOW.

THE EASTERN MOUNTAINS WILL SEE STRONG AND GUSTY WINDS TONIGHT AS
WELL. SOUTHWEST WINDS OF 30 TO 55 MPH WITH GUSTS IN EXCESS OF 75 MPH
AT TIMES ARE ANTICIPATED...ESPECIALLY OVER THE WET MOUNTAINS ABOVE
10000 FEET...AND OVER THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000
FEET. IN ADDITION...THE ADJACENT LOWER ELEVATIONS OF EASTERN
FREMONT...WESTERN PUEBLO AND HUERFANO COUNTY...WILL ALSO EXPERIENCE
STRONG WINDS OF 25 TO 45 MPH AT TIMES WITH WIND GUSTS IN EXCESS
OF 50 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY

BLIZZARD CONDITIONS WILL ARE PROJECTED TO PERSIST ALONG THE
CONTINENTAL DIVIDE ON WEDNESDAY...WITH STRONG WINDS CONTINUING TO
PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW. CONDITIONS WILL
BEGIN TO IMPROVE WEDNESDAY EVENING...AS WINDS DIMINISH AND
SNOWFALL ENDS.

OVER THE EASTERN MOUNTAINS AND PLAINS...STRONG WEST TO SOUTHWEST
WINDS WILL CONTINUE WEDNESDAY...WITH AREAS ALONG AND ADJACENT TO
THE MOUNTAINS SEEING GUSTS TO OVER 60 MPH AT TIMES. THESE WINDS WILL
DIMINISH WEDNESDAY NIGHT...BEHIND A STRONG COLD FRONT PUSHING
THROUGH THE REGION.

VERY COLD TEMPERATURES WILL THE BE FOUND ACROSS THE AREA
THANKSGIVING DAY...WITH EARLY MORNING LOWS WELL BELOW ZERO OVER
THE MOUNTAINS AND HIGH VALLEYS...WITH SINGLE DIGITS ABOVE ZERO
OVER THE PLAINS. HIGH TEMPERATURES WILL ONLY TOP OUT IN THE 20S
AND 30S ACROSS THE LOWER ELEVATIONS...WITH SINGLE DIGITS AND TEENS
FOR THE MOUNTAINS.

THE NEXT STORM SYSTEM WILL BRING THE POTENTIAL FOR MORE
ACCUMULATING SNOWS TO THE CONTINENTAL DIVIDE REGION FROM LATER
SUNDAY INTO NEXT MONDAY...WITH A CHANCE FOR AT LEAST LIGHT SNOW
SPREADING TO THE EASTERN MOUNTAINS AND PLAINS DURING THE DAY
MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TONIGHT OVER THE HIGHER ELEVATIONS OF THE EASTERN SAN JUAN
AND LA GARITA MOUNTAINS...THE EASTERN SAWATCH AND WESTERN MOSQUITO
RANGES...THE WET MOUNTAINS ABOVE 10000 FEET AND THE SANGRE DE
CRISTO MOUNTAINS ABOVE 11000 FEET.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 9:33 PM MSTHigh Wind WarningPUBAlamosa, Costilla, Custer, Fremont, Huerfano, Las Animas and 2 more16 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.